Last reply 5 months ago
Pain increasing while on Tysabri

Hello,
I have just had my 10th Tysabri infusion and have noticed the pain in my arms and legs has increased. The nurse asked me if i had any changes so i mentioned the pain. Two more nurses then asked me about it and told me to contact my MS nurse if it worsened. I am JC + and im now worried that it could be an early indication of PML. My walking is becoming a little worse aswell. I dont know if im being silly or not but if the staff hadnt asked a few times i wouldnt have given it a second thought.
Im worried!
Sarah x

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


stumbler
6 months ago

@sarah_irwin , the risk of PML only increases if there is an unacceptable increase in your JCV antibody titre levels. So, ask your MS Nurse about when they were last checked and could they be checked again.

PML wouldn’t suddenly jump up on you. The regular monitoring would prevent this.

So, do try and chill out and speak to your MS Nurse. 😉


gypsyrose
5 months ago

Hi Sarah
How is the Tysabri infusion been for you as i think it might be the one i will be doing shortly.

Must say it is a little scary to think this is going to be the new part of my life. What sort of precautions did you have to take.


sarah_irwin
5 months ago

Hi @gypsyrose
Before I started tysabri i had a blood test to see if I was JC+. It came back that i was positive but at a low level so i decided to go ahead. After the first couple of infusion it felt like my anxiety had increased and also some of my older symptoms flared a bit.
Despite this after a few more infusions I did start to feel more energised, so in that respect it has been good for me. Recently the pain in my legs has increased. Im not sure if its a result of being on the tysabri or just my ongoing symptoms.
As far as precautions are concerned, i havent taken any. I work in a primary school and havent seen an increase in catching anything.
The only thing my neuro said was that i wouldnt be kept on it for more than 2 years because of being JC +.
I dont think you need to worry….i dont tolerate medication as a rule but seem to have been ok on this.
When to you start?
Sarah


gypsyrose
5 months ago

Waiting for blood test to come back. Apparently from australia the test goes to Demark.
Then wait for neuro to call and chat about it. Hard part is not k owing how i will react. Have a 5 week holiday coming up soon and dont want to be dealing with side effects while on holidays.

Had what the neuro said was 1st episode in august 2017 all on the left side have been on watch and wait, had a 3 day steriod treatment that settled a few things but not all, suffer with muscle spasms in left calf or lower leg and sometimes left hand and shoulder. Started out being night time but no anytime. Have also started having burning in the finger tips on the left. Strangly no new lesions and had 4 MRI

Also had swaying back and forth. Some days were really bad that others could see. Even happened whilst sitting down, again neuro unsure where thats come from. Lucky has settled.


stumbler
5 months ago

@gypsyrose , I’d be tempted to enjoy your holiday, then start the transfusions.

That’ll remove any potential worry for you. 😉


gypsyrose
5 months ago

That’s what I’m aiming for even if it 3 weeks it is still a break away from town and time to enjoy some sea air, a spot of fishing and Just sitting back on the bench enjoying the sunsets.


stumbler
5 months ago

@gypsyrose , the rest and relaxation of the holiday will probably do you more good than the Tysabri. Enjoy yourself.


sarah_irwin
5 months ago

Hi
My blood tests go to Denmark aswell.
I agree with @stumbler…go and enjoy yourself before you start the treatment, you deserve it x


mmhhpp
5 months ago

@sarah_irwin

Hi i wet through jc virus test this year because they thought it could be pml. I was on fingolimod at the time i had gone (still am) down hill rapidly and i had new spot on mri.

The thing is blood test came positive for JC virus but after lumber puncture it was confirmed i was negative!! Just don’t trust blood test 100 %


soprano
5 months ago

Sarah: What you should do depends a lot on how aggressive your ms is. Before sorting out the red tape and getting me on tysabri I had 6 months of consecutive relapses that have taken a significant and permanent toll on me.

I don’t find tysabri treatments too arduous – at worst, some nausea or vomiting during the infusion, then maybe a day or two of feeling weak and lethargic. A relapse during a holiday could be much much worse, but I think it depends on your particular situation.


soprano
5 months ago

Argh, sorry Sarah, my reply was to @gypsyrose


gypsyrose
5 months ago

Thanks Saparona for me I haven’t yet been given the “official”diagnosis yet But the Neuro mentioned as I am an older lady that we don’t have the luxury of taking time to try different treatments. Symptoms are I think not bad as mentioned above.
The hard part is we all react different to things. 😊

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.